Alert archive / Iowa / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 238, NWS Sioux Falls, SD

August 22, 2007Clay County, Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 22, 2007, 12:38 AM CDT for Clay County, Iowa. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2007, 12:38 AM CDT (05:38 UTC)
Expired
Aug 22, 2007, 1:15 AM CDT
In force
37 min
Issued by
NWS Sioux Falls, SD
Area
Counties, with a storm outline in the text

County Clay County, IA

The radar

The Sioux Falls radar (KFSD), 147 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 12:50 AM CDTHAIL 1Webb, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 6:47 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2007-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2524 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2007-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2524 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1850 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 220538
SVRFSD
IAC041-220615-
/O.NEW.KFSD.SV.W.0238.070822T0538Z-070822T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1238 AM CDT WED AUG 22 2007

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CLAY COUNTY IN NORTHWEST IOWA

* UNTIL 115 AM CDT

* AT 1238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 5 MILES WEST OF WEBB...OR ABOUT 14 MILES SOUTH OF
  SPENCER...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEBB AROUND 1245 AM CDT...

THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.

LAT...LON 4306 9520 4291 9526 4291 9492 4303 9493

$$
BT
2 follow-up statements
000 
WWUS53 KFSD 220546
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1246 AM CDT WED AUG 22 2007

IAC041-220615-
/O.CON.KFSD.SV.W.0238.000000T0000Z-070822T0615Z/
CLAY IA-
1246 AM CDT WED AUG 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR SOUTHEASTERN CLAY COUNTY...

AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 4 MILES WEST OF WEBB...OR ABOUT 14
MILES SOUTH OF SPENCER...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CLAY COUNTY THROUGH 100 AM CDT

THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.

LAT...LON 4306 9520 4291 9526 4291 9492 4303 9493

$$
BT
000 
WWUS53 KFSD 220605
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
105 AM CDT WED AUG 22 2007

IAC041-220615-
/O.EXP.KFSD.SV.W.0238.000000T0000Z-070822T0615Z/
CLAY IA-
105 AM CDT WED AUG 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY COUNTY
EXPIRES AT 115 AM CDT...

THE STORM HAS WEAKENED AND EXITED THE COUNTY.

LAT...LON 4306 9520 4291 9526 4291 9492 4303 9493

$$

BT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 10:15 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Aug 21, 10:15 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1015 PM CDT TUE AUG 21 2007

.DISCUSSION...
THUNDERSTORMS ONGOING IN SOUTHEAST PART OF THE CWA. TRAINING ECHOES
HAVE ALREADY PRODUCED 3 TO 5 INCHES OF RAIN AND SIGNIFICANT FLOODING
AROUND CHEROKEE COUNTY...AND WILL MAINTAIN SOUTHERN PARTS OF FLASH
FLOOD WATCH. STORMS LOOK TO BE WINDING DOWN IN LAST HALF HOUR...SO
TIMING ON ENDING OF FLASH FLOOD WATCH AT 06Z LOOKS OK.

INCREASING MID LEVEL THETA-E ADVECTION COMES BACK INTO SOUTH CENTRAL
SD BY LATE TONIGHT...AND HAVE ADDED SLIGHT CHANCE TOWARD DAWN TO
LEAD INTO CHANCE POPS WE ARE ALREADY CARRYING FOR WEDNESDAY MORNING
ACROSS GREGORY COUNTY.

REMAINDER OF FORECAST LOOKS OK AND UPDATES HAVE BEEN SENT.

&&

.AVIATION...
GENERALLY VFR CONDITIONS THROUGH THE PERIOD WITH SOME MVFR TO IFR
CEILINGS POSSIBLE WITH ANY CONVECTION...ESPECIALLY AT KSUX. SOME
MVFR TO IFR VSBYS ALSO POSSIBLE LATE TONIGHT IN DEAD AIR.

&&

.PREV DISCUSSION...
NO CHANGES TO THE FLOOD WATCH TONIGHT. MODELS CONTINUE TO COME
TOGETHER AND AGREE UPON ANOTHER HEAVY RAIN EVENT WITH SOME SEVERE
WEATHER THREAT FOR LATE AFTERNOON INTO THE EVENING. WHILE SHEAR NOT
QUITE AS IMPRESSIVE AS LAST NIGHT...STILL PLENTY TO SUPPORT
ORGANIZED UPDRAFTS. CAPE PRETTY GOOD THOUGH...EXPECTED TO INCREASE
TO ABOUT 3500 J/KG BY LATE AFTERNOON. WILL JUST HAVE TO DEAL WITH A
CAP...BUT INCREASING LLJ LATE AFTERNOON AND EARLY EVENING SHOULD
OVERCOME THIS. PLACE TO WATCH SHOULD BE SOUTHWEST CWA...WITH AREAS
ALONG AND SOUTH OF INTERSTATE 90 HAVING THE BEST POTENTIAL FOR
SEVERE...WITH NORTHWEST IOWA IN LINE FOR LONGEST DURATION OF
THUNDERSTORMS AND POTENTIAL FOR HEAVY RAIN AS LLJ VEERS AROUND TO
THE WSW POSSIBLY ENDUCING SOME TRAINING ECHOES. WENT A LITTLE WARMER
THAN GFS GUIDANCE FOR LOWS IN THE SOUTH WHERE CLOUDS AND JUICY
BOUNDARY COULD KEEP DEW POINTS HIGHER THAN MODELS EXPECT.

WED THRU THU...STILL DEALING WITH A FAST MID TO UPPER FLOW FOR THIS
TIME OF YEAR...ORIENTED WSW TO ENE AS A STRONG UPPER RIDGE REMAINS
BLOCKED UP IN THE SE CONUS. RATHER STNRY FRONTAL BOUNDARY WL BE
FOUND IN THE CENTRAL PLAINS WITH A COOL ANTICYCLONE TO THE NORTH IN
S CENTRAL CANADA PROVIDING QUITE A TEMP CONTRAST AT THE SFC.
PERIODIC WAVES WL CONT TO MOV EWD FM THE RCKYS INTERACTING WITH THIS
STALLED FRONT. SOME STRONG H7-H5 -DIV Q LINGERS OVR THE SRN CWFA WED
MORNING ALONG WITH THTE RIDGING AND POSITIVE THTE ADV PROMPTING SOME
LOW POPS IN THOSE AREAS...JUST N OF THE STALLED SFC FRONT. THEN AS
WED AFTN PROGRESSES...ANOTHER FAIRLY STRONG MID LVL WAVE BEGINS TO
MOV EWD FM THE NEB PANHANDLE. THEREFORE HIGHER POPS WL SPREAD EWD
LATE WED AFTN AND INTO THE EVENING...WITH THE SRN HALF OF THE FSD FA
POSSIBLY RECEIVING MORE ACTIVITY THAN THE NRN HALF CLOSER TO THE
WAVY FRONT. LATER WED NIGHT...BOTH THE NAM AND GFS HINT AT ANOTHER
UPPER WAVE GENNING UP IN NWRN NEB AND SWRN SD IN THE RR QUAD OF A
WELL DEVELOPED JET STREAK OVR ERN ND AND NRN MN. AS THIS SYSTEM
PULLS EWD...HIGH POPS AND DECENT RAINFALL ARE WARRANTED FOR OUR SWRN
FA FM 06Z-12Z THU...ALONG WITH HIGH POPS AND HEAVY RAIN DEPARTING
OUR SE QUARTER WITH THE FIRST S/W.

ON THU...THIS AREA STILL REMAINS IN THE RR QUAD OF THE JET STREAK.
HOWEVER MODELS DISCREPANCY BEGINS TO TAKE HOLD BETWEEN THE NAM AND
GFS...GETTING WORSE BY FRIDAY. THEREFORE ATTM...CHOSE TO KEEP THE
HIGHEST POPS IN OUR E AND S...WITH ONE S/W DEPARTING OUR E THU
MORNING. OUR NW MAY BEGIN TO SEE SOME CLEARING SKIES BY THU
AFTERNOON WITH THE SFC ANTICYCLONE GETTING SLIGHTLY STRONGER NEAR
THE CANADIAN BORDER. THE SFC FRONT MAY BE AS FAR S AS SRN NEB AND
SRN IA BY THU AFTN. FRIDAY IS DIFFICULT TO FCST ATTM...WITH MAJOR
MODEL DISCREPANCY. THE NAM HOLDS AN UPPER TROF BACK IN THE CENTRAL
RCKYS 12Z FRI...MOVG IT EWD INTO WRN NEB/ERN CO BY 18Z FRI WHICH THE
GFS DOES NOT DISPLAY. THEREFORE PCPN GENS UP PER THE NAM IN OUR WRN
FA. NOT TOTALLY BUYING THE NAM SCENARIO YET GIVEN ITS TRACK RECORD
BEYOND 48 HRS THIS SUMMER...SO CONTINUED TO PLAY THE FRONT TO OUR S
ON FRIDAY INSTEAD OF LOCKING IN ON THE NAM SOLN.

WITH THE MURK AND THE CLOUD COVER AROUND...MAX TEMPS SHOULD BE ON
THE COOL SIDE OF SEASONAL FOR THE REST OF THIS WEEK.

IN THE EXTENDED...MAINLY FOLLOWED THE ECMWF AND GEM SOLN AS THE GFS
LOOKED TOO PROGRESSIVE WITH THE NRN STREAM FLOW ESP BY MON AND TUE.
IN GENERAL...THE SFC ANTICYCLONE WHICH IS IN THIS AREA MID AND LATE
WEEK THIS WEEK SLIDES OFF TO THE E BY SUNDAY...INCREASING THE SLY
FLOW SUN NIGHT THRU TUE. AGREE WITH HPC AND PREFERRED HOW THE ECWMF
AND GEM DUG THE NEXT STRONG UPPER TROF IN THE WRN CONUS EARLY NEXT
WEEK KEEPING THE FRONTAL BOUNDRY TO OUR W. I SEE WHERE THE 12Z GFS
HAS STARTED TO LEAN TOWARD THIS SLOWER TREND...QUITE A BIT SLOWER
THAN ITS EARLIER RUNS.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH MIDNIGHT 020>022-031-032.
MN...NONE.
NE...NONE.
SD...NONE.

&&

 JH
Hazardous weather outlook, Aug 21, 10:36 AM CDT, 14 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1036 AM CDT TUE AUG 21 2007

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-221200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1036 AM CDT TUE AUG 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SEVERE WEATHER WILL AGAIN BE POSSIBLE IN NORTHWEST IOWA AND
NEARBY LOCATIONS LATE THIS AFTERNOON AND EVENING...WITH MORE
GENERAL NON-SEVERE STORMS POSSIBLE NORTH OF INTERSTATE 90. THE
MAIN THREAT FROM THESE STORMS WILL BE HAIL TO THE SIZE OF HALF
DOLLARS AND WIND GUSTS TO 70 MPH.

FLOODING...
THUNDERSTORMS LATE THIS AFTERNOON AND EVENING WILL HAVE THE
POTENTIAL TO PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER
HOUR...WITH THE HEAVIEST RAIN EXPECTED SOUTH OF A JACKSON TO
VERMILLION LINE. BECAUSE THE GROUND IS ALREADY SATURATED...
ADDITIONAL FLASH FLOODING WILL BE LIKELY WITH ANY INTENSE
RAINFALL. MINOR FLOODING IS ALSO EXPECTED TO OCCUR THIS WEEK
ALONG THE LITTLE SIOUX RIVER FROM NORTH OF SPENCER DOWNSTREAM TO
AROUND LINN GROVE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WITH MORE HEAVY RAIN POTENTIAL WILL OCCUR FROM LATE
WEDNESDAY INTO THURSDAY MORNING...WITH THE GREATEST THREAT ALONG
AND SOUTH OF INTERSTATE 90. THERE WILL ALSO BE AN OUTSIDE THREAT
FOR SEVERE HAIL OR WIND...MAINLY SOUTH OF A VERMILLION TO SPENCER
LINE.

THE CHANCE FOR HEAVY RAIN PRODUCING THUNDERSTORMS WILL CONTINUE
INTO EARLY FRIDAY...MAINLY FROM FAR SOUTHEAST SOUTH DAKOTA AND
NORTHEAST NEBRASKA...THROUGH NORTHWEST IOWA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 600 PM CDT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

08

In the hours before

Local storm report, Aug 21, 8:11 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
811 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             1 E SIOUX CITY          42.50N 96.37W
08/21/2007  E0.75 INCH       WOODBURY           IA   EMERGENCY MNGR

            SOFT HAIL.

&&

GH
Local storm report, Aug 21, 8:18 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
818 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             3 S VERMILLION          42.74N 96.93W
08/21/2007  E1.00 INCH       CLAY               SD   LAW ENFORCEMENT

&&

GH
Local storm report, Aug 21, 8:48 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
848 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLASH FLOOD      MERIDEN                 42.79N 95.63W
08/21/2007                   CHEROKEE           IA   TRAINED SPOTTER

            4.5 INCHES OF RAIN IS SHORT AMOUNT OF TIME...DITCHES FULL
            AROUND MERIDEN. ALSO STEET FLOODING AND SEWERS BACKING UP
            IN CHEROKEE.

&&

GH
Local storm report, Aug 21, 9:22 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
922 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             DANTE                   43.04N 98.19W
08/21/2007  E4.25 INCH       CHARLES MIX        SD   TRAINED SPOTTER

            EARLIER REPORTS OF 6 TO 8 INCH DIAMETER HAIL IN DANTE HAS
            NOT BEEN CONFIRMED AS OF 915 PM.

&&

GH
Local storm report, Aug 21, 10:14 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1014 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             1 S LAKE ANDES          43.14N 98.54W
08/21/2007  E0.88 INCH       CHARLES MIX        SD   LAW ENFORCEMENT

            HAIL REPORT WAS 1.5 MILES SOUTH OF LAKE ANDES

0535 PM     HAIL             6 S ARMOUR              43.23N 98.34W
08/21/2007  E0.88 INCH       CHARLES MIX        SD   LAW ENFORCEMENT

0540 PM     HAIL             WAGNER                  43.08N 98.30W
08/21/2007  E1.00 INCH       CHARLES MIX        SD   TRAINED SPOTTER

0542 PM     HAIL             1 W WAGNER              43.08N 98.32W
08/21/2007  E1.75 INCH       CHARLES MIX        SD   LAW ENFORCEMENT

0546 PM     HAIL             WAGNER                  43.08N 98.30W
08/21/2007  E2.50 INCH       CHARLES MIX        SD   LAW ENFORCEMENT

0555 PM     HAIL             DANTE                   43.04N 98.19W
08/21/2007  E2.75 INCH       CHARLES MIX        SD   PUBLIC

0559 PM     HAIL             AVON                    43.01N 98.06W
08/21/2007  E1.75 INCH       BON HOMME          SD   PUBLIC

0600 PM     HAIL             1 S DANTE               43.03N 98.19W
08/21/2007  E4.25 INCH       CHARLES MIX        SD   TRAINED SPOTTER

            BROKEN WINDOWS IN SPOTTERS CAR.

0603 PM     HAIL             4 NW DELMONT            43.31N 98.22W
08/21/2007  E1.00 INCH       DOUGLAS            SD   TRAINED SPOTTER

0610 PM     HAIL             DANTE                   43.04N 98.19W
08/21/2007  E4.25 INCH       CHARLES MIX        SD   TRAINED SPOTTER

            FEW HAILSTONES LARGER THAN SOFTBALLS BUT EXACT SIZE
            UNKNOWN.

0613 PM     HAIL             9 NE ARMOUR             43.41N 98.22W
08/21/2007  E1.75 INCH       DOUGLAS            SD   TRAINED SPOTTER

0622 PM     HAIL             16 W TYNDALL            42.99N 98.18W
08/21/2007  E1.00 INCH       CHARLES MIX        SD   PUBLIC

            WIND GUSTS TO 50 MPH ACCOMPANIED THE HAIL.

0640 PM     HAIL             5 E MARTY               42.99N 98.33W
08/21/2007  E0.88 INCH       CHARLES MIX        SD   PUBLIC

0729 PM     HAIL             8 W YANKTON             42.89N 97.55W
08/21/2007  E1.75 INCH       YANKTON            SD   LAW ENFORCEMENT

0731 PM     HAIL             YANKTON                 42.89N 97.39W
08/21/2007  E0.88 INCH       YANKTON            SD   TRAINED SPOTTER

0740 PM     HAIL             YANKTON                 42.89N 97.39W
08/21/2007  E0.25 INCH       YANKTON            SD   AMATEUR RADIO

            PEA SIZE HAIL IN YANTON FOR 10 MINUTES.

0749 PM     HAIL             1 W GAYVILLE            42.89N 97.19W
08/21/2007  E1.00 INCH       YANKTON            SD   EMERGENCY MNGR

0805 PM     HAIL             1 E SIOUX CITY          42.50N 96.37W
08/21/2007  E0.75 INCH       WOODBURY           IA   EMERGENCY MNGR

            SOFT HAIL.

0815 PM     HAIL             3 S VERMILLION          42.74N 96.93W
08/21/2007  E1.00 INCH       CLAY               SD   LAW ENFORCEMENT

0830 PM     FLASH FLOOD      MERIDEN                 42.79N 95.63W
08/21/2007                   CHEROKEE           IA   TRAINED SPOTTER

            4.5 INCHES OF RAIN IS SHORT AMOUNT OF TIME...DITCHES FULL
            AROUND MERIDEN. ALSO STEET FLOODING AND SEWERS BACKING UP
            IN CHEROKEE.

&&

GH
Local storm report, Aug 21, 10:22 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1022 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HAIL             WASHTA                  42.58N 95.72W
08/21/2007  E0.88 INCH       CHEROKEE           IA   LAW ENFORCEMENT

&&

PS

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 7:35 PM CDTSevere Thunderstorm WarningFSDWoodbury55 min
Aug 21, 10:35 PM CDTSevere Thunderstorm WarningFSDCherokee, Ida27 min
Aug 21, 10:45 PM CDTSevere Thunderstorm WarningFSDBuena Vista30 min
Aug 22, 3:56 AM CDTFlash Flood WatchFSDBuena Vista, Cherokee, Clay, Dickinson, Ida, O'Brien and 4 more35 hr
Aug 22, 8:16 AM CDTSevere Thunderstorm WarningFSDWoodbury44 min
Aug 22, 9:12 AM CDTSevere Thunderstorm WarningFSDIda, Woodbury48 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.